Lightning, Pulaski
- When
- May 24, 1:20 PM CST
- Where
- Pulaski County, 0.5 mi ESE of Sherwood
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 34.818, -92.212
Lightning caused damage to electronics at two adjacent houses.
Isolated severe storms popped up during the afternoon of the 24th.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS LZK wrote it up.
Isolated severe storms popped up during the afternoon of the 24th.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 24, 11:22 AM CST, 1 hour 58 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LITTLE ROCK AR 1222 PM CDT SAT MAY 24 2008 .AVIATION... CEILINGS HAVE BEEN SLOWLY LIFTING THROUGHOUT THE MORNING HOURS. CLOUD COVER SHOULD CONTINUE THROUGH MOST OF THE AFTERNOON. WARM AND HUMID CONDITIONS WILL BE IN PLACE FOR TODAY. A CHANCE OF SHOWERS AND THUNDERSTORMS IS IN PLACE OVER THE NORTHERN AND EASTERN PORTIONS OF THE STATE TODAY...AS THE REMNANTS OF A SYSTEM MOVE ACROSS THE REGION. A SLIGHT CHANCE OF SHOWERS AND THUNDERSTORMS WILL BE IN PLACE ACROSS THE REMAINDER OF THE STATE. && .PREV DISCUSSION... /ISSUED 1045 AM CDT SAT MAY 24 2008/ UPDATE... SYSTEM CURRENTLY OVER NORTHERN ARKANSAS CONTINUES TO SLOWLY PROPAGATE SOUTHEASTWARD. GIVEN THAT UPPER RIDGE WILL CONTINUE TO EXPAND INTO THE REGION...THE SYSTEM AND ITS REMNANTS WILL PUSH INTO CENTRAL/EASTERN ARKANSAS AND THE DELTA REGION THIS AFTERNOON AND EARLY EVENING. CONVECTION HAS SHOWN AN OVERALL WEAKENING TREND AS IT MOVES INTO MORE STABLE AIR. HAVE UPDATED FIRST PERIOD GRIDS TO RAISE RAIN CHANCES ACROSS THE NORTH AND EAST THIS AFTERNOON TO ACCOUNT FOR THE TRACK OF THE AFOREMENTIONED SYSTEM. REMAINDER OF THE AREA WILL SEE ISOLATED SHOWERS/STORMS GIVEN AMOUNT OF INSTABILITY PRESENT. STILL HAVE MY DOUBTS AS TO HOW MUCH BREAKS THERE WILL BE IN THE CLOUD COVER THIS AFTERNOON...BUT STRONG WARM ADVECTION IN PLACE HAS PUSHED TEMPS INTO THE 80S OVER MUCH OF CENTRAL AND SOUTHERN ARKANSAS. RAIN- COOLED AIR OF THE NORTH MAY RECOVER SOME LATE THIS AFTERNOON...BUT I DID GO AHEAD AND LOWER FORECASTED MAXES IN THAT AREA BY A DEGREE OR TWO...AND THIS MAY BE ON THE CONSERVATIVE SIDE. ALL UPDATES ARE OUT...BUT MORE MAY BE NECESSARY. STAY TUNED. PREV DISCUSSION... /ISSUED 649 AM CDT SAT MAY 24 2008/ UPDATE... QUICK UPDATE NEEDED THIS MORNING. SOUTHERN END OF A LINE OF CONVECTION THAT HAS BEEN MOVING ACROSS THE CENTRAL PLAINS OVERNIGHT MAY CLIP THE NORTHERN PART OF THE FORECAST AREA THIS MORNING. WILL ADD POPS FOR THIS MORNING TO ACCOUNT FOR THIS ACTIVITY. && .PRELIMINARY POINT TEMPS/POPS... BATESVILLE AR 68 88 69 89 / 20 20 10 20 CAMDEN AR 72 93 71 90 / 20 20 10 20 HARRISON AR 68 87 68 88 / 20 20 10 20 HOT SPRINGS AR 71 91 70 89 / 20 20 10 20 LITTLE ROCK AR 71 90 70 89 / 20 20 10 20 MONTICELLO AR 72 92 71 89 / 20 20 10 20 MOUNT IDA AR 71 91 69 90 / 20 20 10 20 MOUNTAIN HOME AR 67 87 68 88 / 20 20 10 20 NEWPORT AR 68 88 69 89 / 20 20 10 20 PINE BLUFF AR 72 92 71 89 / 20 20 10 20 RUSSELLVILLE AR 69 89 69 89 / 20 20 10 20 SEARCY AR 70 89 69 89 / 20 20 10 20 STUTTGART AR 72 91 70 89 / 20 20 10 20 && .LZK WATCHES/WARNINGS/ADVISORIES...NONE. && AVIATION...60
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE LITTLE ROCK AR 932 AM CDT SAT MAY 24 2008 ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-251000- ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND- CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING- INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE- MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE- PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE- WOODRUFF-YELL- 932 AM CDT SAT MAY 24 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS. .DAY ONE...TODAY AND TONIGHT SCATTERED SHOWERS AND THUNDERSTORMS WILL BE POSSIBLE TODAY...AS AN UPPER SYSTEM MOVES ACROSS NORTHERN ARKANSAS...AND DAYTIME HEATING COMBINES WITH LOW LEVEL MOISTURE AND INSTABILITY TO PRODUCE WIDELY SCATTERED SHOWERS AND THUNDERSTORMS OVER THE REMAINDER OF THE AREA. WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS ARE NOT EXPECTED. HOWEVER...THERE IS SUFFICIENT INSTABILITY AVAILABLE OVER THE REGION TO PRODUCE AN ISOLATED STRONG TO SEVERE THUNDERSTORM. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY WIDELY SCATTERED SHOWERS AND THUNDERSTORMS WILL BE EXPECTED SUNDAY AFTERNOON...THEN SCATTERED SHOWERS AND THUNDERSTORMS WILL BE IN THE FORECAST MONDAY MORNING THROUGH WEDNESDAY AFTERNOON. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. && VISIT NWS LITTLE ROCK ON THE WEB. GO TO WEATHER.GOV AND CLICK ON CENTRAL ARKANSAS. 32/57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 927 AM CDT SAT MAY 24 2008 ARZ003-004-241525- BOONE-MARION- 927 AM CDT SAT MAY 24 2008 ...SIGNIFICANT WEATHER ALERT FOR BOONE AND MARION COUNTIES UNTIL 1030 AM CDT... AT 923 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR PYATT...MOVING NORTHEAST AT 20 MPH. SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. AREAS THAT WILL BE AFFECTED INCLUDE CLARK HILL...MONARCH...DODD CITY...SHORT MOUNTAIN...LAKEWAY...TATER KNOB...PEEL AND PINE MOUNTAIN. 57
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LITTLE ROCK AR 1000 AM CDT SAT MAY 24 2008 ARZ003-004-241505- BOONE-MARION- 1000 AM CDT SAT MAY 24 2008 ...THE SIGNIFICANT WEATHER ALERT FOR BOONE AND MARION COUNTIES HAS BEEN CANCELLED... THE STORM HAS WEAKENED. THEREFORE...THE SIGNIFICANT WEATHER ALERT HAS BEEN CANCELLED. 57
The Little Rock radar (KLZK), 5 km away, was scanning. The volume nearest the first event began at 19:18 UTC.
3 hail, 1 lightning. Local standard time, as filed.
Lightning caused damage to electronics at two adjacent houses.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Arkansas in 2008Every state in 2008This day in weather historyWarnings in Arkansas, May 2008
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 95851, 99157, 99158, 99159.